Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A numerical method for fractal conservation laws


Author: Jérôme Droniou
Journal: Math. Comp. 79 (2010), 95-124
MSC (2000): Primary 65M12, 35L65, 35S10, 45K05
Published electronically: July 29, 2009
MathSciNet review: 2552219
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a fractal scalar conservation law, that is to say, a conservation law modified by a fractional power of the Laplace operator, and we propose a numerical method to approximate its solutions. We make a theoretical study of the method, proving in the case of an initial data belonging to $ L^\infty\cap BV$ that the approximate solutions converge in $ L^\infty$ weak-$ *$ and in $ L^p$ strong for $ p<\infty$, and we give numerical results showing the efficiency of the scheme and illustrating qualitative properties of the solution to the fractal conservation law.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65M12, 35L65, 35S10, 45K05

Retrieve articles in all journals with MSC (2000): 65M12, 35L65, 35S10, 45K05


Additional Information

Jérôme Droniou
Affiliation: Université Montpellier 2, Institut de Mathématiques et de Modélisation de Montpellier, CC 051, Place Eugène Bataillon, 34095 Montpellier cedex 5, France
Email: droniou@math.univ-montp2.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-09-02293-5
PII: S 0025-5718(09)02293-5
Keywords: Conservation laws, L\'evy operator, fractal operator, integral operator, numerical scheme, proof of convergence, numerical results.
Received by editor(s): April 25, 2009
Received by editor(s) in revised form: March 23, 2009
Published electronically: July 29, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.